Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 24, 2009, 1:24 PM MDT for Eddy County, New Mexico. It took effect at Mar 25, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 1:24 PM MDT (19:24 UTC)
- In effect from
- Mar 25, 2009, 12:00 PM MDT
- Expired
- Mar 25, 2009, 7:50 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3997 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 241924 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CDT TUE MAR 24 2009 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND EVENING... ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON AND EVENING... .STRONG WESTERLY WINDS ALOFT ARE EXPECTED AS AN UPPER LEVEL DISTURBANCE TRACKS OVER THE REGION ON WEDNESDAY. THESE STRONG WINDS ARE EXPECTED TO MIX DOWN TO THE SURFACE AND WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND EVENING. ANOTHER STRONG UPPER LEVEL SYSTEM WILL THEN APPROACH THE AREA ON THURSDAY RESULTING IN INCREASED WINDS ALOFT OVER THE GUADALUPE MOUNTAINS. THEREFORE...HIGH WINDS WILL AGAIN BE POSSIBLE OVER THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON AND EVENING. NMZ027-TXZ258-251030- /O.UPG.KMAF.HW.A.0011.090325T1800Z-090326T0000Z/ /O.NEW.KMAF.HW.W.0019.090325T1800Z-090326T0200Z/ /O.EXT.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 124 PM MDT TUE MAR 24 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT WEDNESDAY. A HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED WEDNESDAY...AND ARE POSSIBLE AGAIN THURSDAY AFTERNOON. TRAVELERS ON U.S. 62/180 ARE URGED TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 79
3 follow-up statements
000 WWUS74 KMAF 250807 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 AM CDT WED MAR 25 2009 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND EVENING... ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON AND EVENING... .STRONG SOUTHWESTERLY TO WESTERLY WINDS ALOFT ARE EXPECTED AS AN UPPER LEVEL DISTURBANCE TRACKS OVER THE REGION ON WEDNESDAY. THESE STRONG WINDS ARE EXPECTED TO MIX DOWN TO THE SURFACE AND WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND EVENING. ANOTHER STRONG UPPER LEVEL SYSTEM WILL THEN APPROACH THE AREA ON THURSDAY RESULTING IN INCREASED WINDS ALOFT OVER THE GUADALUPE MOUNTAINS. THEREFORE...HIGH WINDS WILL AGAIN BE POSSIBLE OVER THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON AND EVENING. NMZ027-TXZ258-252100- /O.CON.KMAF.HW.W.0019.090325T1800Z-090326T0200Z/ /O.CON.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 207 AM MDT WED MAR 25 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED WEDNESDAY...AND ARE POSSIBLE AGAIN THURSDAY AFTERNOON. TRAVELERS ON U.S. 62/180 ARE URGED TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 44
000 WWUS74 KMAF 252013 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT WED MAR 25 2009 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND EVENING... ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON AND EVENING... .STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS OVER THE REGION. THESE STRONG WINDS ALOFT ASSOCIATED WITH THE STORM SYSTEM WILL CONTINUE TO MIX DOWN TO THE SURFACE AND RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. ANOTHER STRONG UPPER LEVEL SYSTEM WILL THEN APPROACH THE AREA ON THURSDAY RESULTING IN INCREASED WINDS ALOFT OVER THE GUADALUPE MOUNTAINS...VAN HORN/HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS. THEREFORE...HIGH WINDS WILL AGAIN BE POSSIBLE OVER THESE AREAS THURSDAY AFTERNOON AND EVENING. NMZ027-TXZ258-260415- /O.CON.KMAF.HW.W.0019.000000T0000Z-090326T0200Z/ /O.CON.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 213 PM MDT WED MAR 25 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE SAME AREA. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. SOUTHWEST TO WEST WINDS OF 40 TO 50 WITH GUSTS TO 70 MPH WILL THEN BE POSSIBLE TOMORROW. TRAVELERS ON U.S. 62/180 ARE URGED TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ057-074-260415- /O.EXA.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE 313 PM CDT WED MAR 25 2009 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE THURSDAY ACROSS THE DAVIS MOUNTAINS AND SOUTHWEST TO WEST WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR. TRAVELERS ON STATE HIGHWAY 54 ARE URGED TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
000 WWUS74 KMAF 260150 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 850 PM CDT WED MAR 25 2009 ...STRONG WINDS TO CONTINUE INTO EARLY THURSDAY MORNING ACROSS THE GUADALUPE MOUNTAINS... ...ANOTHER ROUND OF HIGH WINDS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS...DELAWARE MOUNTAINS AND HIGHWAY 54 CORRIDOR AND DAVIS MOUNTAINS... .STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THIS EVENING AND INTO EARLY THURSDAY MORNING AS A STORM SYSTEM APPROACHES FROM THE WEST. AS THE ABOVE MENTIONED STORM SYSTEM CONTINUES TO APPROACH THE AREA ON THURSDAY... THE WINDS ALOFT WILL CONTINUE TO INCREASE... ESPECIALLY THURSDAY AFTERNOON. THIS MAY RESULT IN STRONG WINDS OVER THE GUADALUPE MOUNTAINS...DELAWARE MOUNTAINS... VAN HORN/HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS. NMZ027-TXZ258-260930- /O.CAN.KMAF.HW.W.0019.000000T0000Z-090326T0200Z/ /O.NEW.KMAF.HW.W.0020.090326T0200Z-090326T0900Z/ /O.CON.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 750 PM MDT WED MAR 25 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT THURSDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EVENING INTO EARLY THURSDAY MORNING...WITH THE STRONGER WINDS WILL LIKELY TO REMAIN ABOVE 6000 FEET. SOUTHWEST TO WEST WINDS OF 40 TO 50 WITH GUSTS TO 70 MPH WILL THEN BE POSSIBLE TOMORROW ACROSS THE GUADALUPES. TRAVELERS ON U.S. 62/180 ARE URGED TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ057-074-260930- /O.CON.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE 850 PM CDT WED MAR 25 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE THURSDAY ACROSS THE DAVIS MOUNTAINS AND SOUTHWEST TO WEST WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR. TRAVELERS ON STATE HIGHWAY 54 ARE URGED TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 24, 1:23 PM MDT, 1 minute earlier.
Area forecast discussion, Mar 24, 1:23 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT TUE MAR 24 2009
.SHORT TERM...
AN UPPER TROUGH WILL MOVE OVER THE REGION WEDNESDAY. HIGH CLOUDS
WILL INCREASE OVER THE AREA TONIGHT AHEAD OF THIS FEATURE WHILE
ANOTHER COLD FRONT MOVES TO NEAR THE PECOS RIVER WEDNESDAY
MORNING. MINIMUM TEMPERATURES WILL ONLY DROP TO AROUND NORMAL
LEVELS...DESPITE THE COLD FRONT. MAX TEMPS FOR TOMORROW WERE
LOWERED A LITTLE BIT AS AN UPPER LEVEL TROUGH MOVES OVER THE
COUNTY WARNING AREA AND SUPPRESSES THE LOW LEVEL THERMAL RIDGE
SOUTH OF THE REGION...DESPITE WESTERLY DOWNSLOPE WINDS.
HIGH WINDS LOOK POSSIBLE IN THE GUADALUPE MOUNTAINS BY WEDNESDAY
AFTERNOON AS A TIGHTER SURFACE TO 500 MILLIBAR GRADIENT DEVELOPS.
WINDY CONDITIONS WILL PREVAIL ACROSS THE REST OF THE AREA. FIRE
WEATHER CONCERNS WILL BE HIGH THOUGH WITH THE DRIER AIR OVER THE
REGION...AND THIS IS ADDRESSED BELOW.
&&
.LONG TERM...
INITIAL UPPER TROUGH TO EJECT EAST WED NIGHT WITH A SECOND TO
QUICKLY FOLLOW DIGGING INTO THE FOUR CORNERS REGION THURSDAY
AFTERNOON AND DEEPING INTO A LOW. INCREASING WESTERLY FLOW AHEAD
OF THE LOW WILL CAUSE DRY/WINDY CONDITIONS TO RETURN TO THE AREA.
THEREFORE THE HIGH WIND WATCH HAS BEEN CONTINUED FOR THURSDAY WITH
FUTURE SHIFTS NEEDING TO CONSIDER WHETHER THE DAVIS MOUNTAINS MAY
NEED TO BE ADDED. THE LOW WILL MOVE EAST THURSDAY NIGHT AND
INCREASING CONFIDENCE THAT A STRONG COLD FRONT FRIDAY MORNING WILL
BRING TEMPERATURES BACK DOWN WELL BELOW NORMAL. THE POSITION OF
THE LOW WILL LIKELY KEEP ANY PRECIP NORTH OF THE AREA SO ONCE
AGAIN WE ARE LOOKING AT A DRY FRONTAL PASSAGE.
OVER THE WEEKEND THE FLOW BECOMES MORE PROGRESSIVE WITH A SERIES
OF UPPER TROUGHS MOVING ACROSS THE CENTRAL US. THE GFS ENSEMBLE
500MB HEIGHT STANDARD DEVIATION PRODUCT SHOWS A RATHER CONTINUOUS
BELT OF HIGH VALUES ACROSS THIS AREA. THUS CONFIDENCE IS VERY LOW
FOR THE REMAINDER OF THE FORECAST IN TIMING ANY FEATURES SINCE
EVERY MODEL IS OFF AND THERE JUST IS NO WAY TO TELL WHICH IS
CORRECT AT THIS TIME. THEREFORE THE FEW DAYS OF THE FORECAST ARE
AT OR NEAR MEX GUIDANCE WHICH IS NEAR TO SLIGHTLY ABOVE NORMAL AND
GENERALLY FIRE WEATHER BEING THE ONLY MAJOR CONCERN.
HENNIG
&&
.FIRE WEATHER...
A DRY AIRMASS WILL REMAIN OVER THE REGION THROUGH THURSDAY.
ALTHOUGH A COLD FRONT WILL MOVE INTO THE AREA TONIGHT...AND STAY
GENERALLY EAST OF THE PECOS RIVER...RECOVERY WILL BE POOR ALONG AND
WEST OF THE PECOS RIVER AND POOR TO FAIR IN MOST LOCATIONS OVER THE
EAST. SOUTHWEST WINDS WILL BE ON THE INCREASE WEDNESDAY AS AN UPPER
DISTURBANCE MOVES OVER THE REGION. THIS WILL PUSH THE COOLER AIR
EAST OF THE PERMIAN BASIN...IF NOT THE WESTERN LOW ROLLING PLAINS.
SOUTHWEST TO WEST DOWNSLOPE WINDS WILL INCREASE TO 20 MPH OR HIGHER
IN MOST LOCATIONS...WHICH WILL AID WARMING. TEMPERATURES WILL WARM
TO ABOVE NORMAL...AND ALONG WITH THE DRY AIRMASS OVER THE REGION...
DROP MINIMUM AFTERNOON RH/S TO THE SINGLE DIGITS IN MOST LOCATIONS.
SINCE FIRE DANGER WILL BE AT LEAST VERY HIGH...A RED FLAG WARNING
HAS BEEN ISSUED FOR ALL BUT SCURRY AND MITCHELL COUNTIES FROM 1 PM
TO 9 PM CDT.
WINDS WILL DECREASE TO THE 10 TO 15 MPH RANGE WEDNESDAY EVENING AND
ALLEVIATE CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...RECOVERY
WEDNESDAY NIGHT WILL BE POOR AREAWIDE. THIS WILL SET UP ANOTHER
POTENTIAL CRITICAL FIRE WEATHER DAY THURSDAY. MINIMUM AFTERNOON
RH/S WILL DROP TO THE SINGLE DIGITS AREAWIDE AGAIN...AND FIRE DANGER
WILL BE AT LEAST HIGH TO VERY HIGH. THE CURRENT FIRE WEATHER WATCH
WILL BE EXPANDED TO THE ENTIRE FORECAST AREA THURSDAY AFTERNOON AND
EARLY EVENING AS WIND SPEEDS APPEAR TO BE STRONG ENOUGH AREAWIDE TO
DO SO. A STRONG COLD FRONT WILL MOVE INTO THE REGION THURSDAY
NIGHT. ALTHOUGH NORTHWEST TO NORTH WINDS WILL BE FAIRLY STRONG
BEHIND THE FRONT...MINIMUM AFTERNOON RH/S FRIDAY ARE EXPECTED TO
REMAIN ABOVE 15 PERCENT.
67
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 45 76 45 83 / 0 10 0 0
CARLSBAD NM 40 76 43 82 / 0 0 0 0
DRYDEN TX 52 87 51 88 / 0 10 0 0
FORT STOCKTON TX 50 82 50 87 / 0 0 0 0
GUADALUPE PASS TX 44 71 43 78 / 0 0 0 0
HOBBS NM 41 75 44 79 / 0 0 0 0
MARFA TX 35 72 34 77 / 0 0 0 0
MIDLAND INTL AIRPORT TX 44 78 44 82 / 0 0 0 0
ODESSA TX 46 79 47 83 / 0 0 0 0
WINK TX 46 83 43 88 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
WEDNESDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
76/10Hazardous weather outlook, Mar 24, 1:18 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT TUE MAR 24 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 218 PM CDT TUE MAR 24 2009 /118 PM MDT TUE MAR 24 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND EVENING. WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS OVER 60 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR THOSE IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES. WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EVENING OVER SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. THIS WILL CREATE CONDITIONS CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD. RESIDENTS SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. STRONG WINDS COULD AGAIN AFFECT THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE AREAWIDE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:21 AM MDT | Fire Weather Watch | MAF | 10 hr | |
| Mar 24, 3:21 AM MDT | Fire Weather Watch | MAF | 51 hr | |
| Mar 24, 3:33 AM MDT | High Wind Watch | MAF | Eddy | 10 hr |
| Mar 24, 3:33 AM MDT | High Wind Watch | MAF | Eddy | 48 hr |
| Mar 24, 1:26 PM MDT | Red Flag Warning | MAF | 38 hr |
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.